Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 8, 2003

Other Medications

Question from Slavonski Brod, Croatia:

I am am 27 years old, have had type 1 diabetes for 14 years, and recently I have had bad headaches, though my blood sugar levels are stable. I am also depressed because of my private life issues, and my doctor prescribed Amyzol twice per day. Is Amyzol an anti-depressive? Can it cause weigh gain? Can I get used to it, and have problems with quitting?

Answer:

Amyzol is an anti-depressant and can be useful in also treating anxiety. It may cause weight loss or gain depending on the person. Your body will get used to the medication, and you can be weaned from the medication under a doctor’s supervision.

CMB

[Editor’s comment: Amyzol is a brand name for amitriptyline, an older and still effective antidepressant that has been used successfully for many years in people with depression, including people with diabetes. (Interestingly, it also seems to help a lot of folks who have diabetic neuropathy.)

WWQ]